Skip to Content

Taking Xarelto cause stiffness in lower back pain?

Responses (7)

chuck1957 13 Jan 2018

apcp; Yes you should give your doctor a call in the side effects here is a copy and paste of just what you want it is the first one listed. So don't stop this and call your doctor to see what to do It is very possible this is one of the side effects that go away with continued use but you want to make sure of that. So please call your doctor as soon as you can. this copy and paste for your question is right here off drugs.com Chuck1957 (More common
Back pain

roswita123 21 Jan 2018

I started Xarelto 2 weeks ago. I am also experiencing extreme lower back pain. Apperantly this is one of the most common side effects of Xarelto. Reported this to their company. After 1/2 hour on phone I got nothing to make me any smarter. My Dr. wants me to take Gabapentin for eventual nerve pain. Just cannot handle another medication with tons of side effects.
I do PT twice a week. Just bought a tense unit. Apply Lidocaine patches. No relief. Getting up from sitting position and bed is excruciating. It eases of when I move around. Just want this pain to go away. And not much to take for. So frustrated.

Trish602 23 Jan 2018

Chuck1957: Hello: I experience severe back pain each time I go back on Xarelto after a medical procedure. I must have a colonoscopy every year or twice a year, depending on what is found. I have to go off Xarelto for 2 days prior to the procedure and when I go back on this medication I suffer severe back pain. It usually lasts 2 days. This time is is 4 days and I am still suffering. All I ever do is go to the ER and they take an x-ray and give me pain medications that I don't want because they just put me to sleep. This is not the quality of life I desire. I cannot get any answers from my contacting people at Xarelto. Does anyone else have this problem?

RunningManMd 3 Mar 2018

I was on Xarelto for 4 months for a DVT. Finally had to come off of it and transitioned to Coumadin. During my time on Xarelto, I experienced insomnia, joint paint, and lower back pain. The lower back pain got so bad I spent a 15 hours in an ER room standing up because I couldn't lay or sit down. I complained to my doctor about the back pain and the insomnia, and the office suggested taking pain meds and chamomile tea for sleeping. Xarelto was not the drug for me.

roswita123 3 Mar 2018

How is it now being on Coumadin? I was given the choice. Too scared to switch to another blood thinner. See my response.

RunningManMd 3 Mar 2018

I started my transition to Coumadin on Thursday, Mar 1, 2018, and during that period I have to take both Xarelto and Coumadin for 3 days. Tomorrow (Sunday) is my first full day without Xarelto. I switched to Xarelto because 'it seemed' to be an easier blood thinner to take, but I decided for me, one blood test a month, and a stable diet was the way to go. I know others who have been on the newer class blood thinners, and they all have health issues. It's not the drug for me.

Indent 4 Mar 2018

I also notice lower back pain since I have been on Xarelto. I am glad to read some of the answers to your question to find out that things can be done for this.

belgaran 8 Mar 2018

I have been taking Xarelto since June 2015, because of having my 2nd Pulmonary Embolism (PE) within an 8 year time frame. At the time, I travelled extensively 50-60% of the time. In any case, at first Xarelto seemed great, but I started getting joint pain issues where none existed, but were manageable. For the last 6 months I have been having back problems. It could be due to age admittedly, but I have been active for my entire life. I am 63, now and can't work out because of the back pain . . . which leads to being overweight which will lead to other issues. I don't take any other medication. My gut tells me it is the Xarelto, but no one can answer the question. This back pain is for the birds. I now truly sympathize with everyone who have complained about back issues. I am weighing the option just quitting taking the product and see what happens.

kate113 23 Aug 2018

I too have been taking Xarelto for over a month due to hip replacement. I didn't know why I was having the lower back pain right after the surgery, and thought that perhaps it was due to the fact that I had to sleep on my back because of the hip replacement surgery. But when I was able to sleep on my side, I still suffered the lower back pain. But now reading that others had the same problem, it makes sense. As well, I have been having hot flashes, lack of sleep, itchiness.

mhands81 2 Sep 2018

Im 37 and have been on xarelto for almost 3 weeks. I do 15 mg twice a day. I have side effects that are rough. One is really bad back pain. Almost deep into the lower back. I can never get comfortable. My dr told me it’s nothing. I also get confusion easily and amongst other things like fatigued and I can’t workout anymore cause it makes me feel bad. I did end up in hospital they did a cat scan days ago and showed nothing. However pain is worst. Do these side effects go away?

Mandilee38 25 Sep 2018

I’m 32 & got blood clots 2 months after ankle fusion surgery. Ive been on 20mg for about 2 weeks now. I’ve never been so tired & sore in my life. How long does this last? I went to my doctor last week because I just didn’t feel right & she said all my labs came back normal so it’s the meds. But she can’t tell me anymore then that. Thanks for the help in advance I just wanna know what I have ahead of me.

roswita123 2 Sep 2018

After taking Xarelto for 3 weeks I switched to Eliquis. The pain did not ease off. Only went away after being of blood thinner for a week. I don’t know what to do if I ever have to go back on. I am currently taking a natural supplement called Nattokinase by Dr.s Best. It came highly recommended by a homeopathic Dr. This is instead of a baby aspirin. Good luck.

BTSC 20 Oct 2018

Yes, Xarelto or eliquis cause stiffness in lumbar spine. I will ask my doctor to switch me to warfarin. For those who are on warfarin, any lower back pain?

roswita123 20 Oct 2018

Read the side effects. I think all the blood thinners cause stiffness and pain in lower back. I also had good info from FDA.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions